June  2013, 33(6): 2299-2318. doi: 10.3934/dcds.2013.33.2299

Structure of solutions to a singular Liouville system arising from modeling dissipative stationary plasmas

1. 

Department of Mathematics, National Central University, Chung-Li 32001, Taiwan, Taiwan

2. 

Mathematics Division, National Center for Theoretical Sciences, Hsinchu 30013, Taiwan

Received  October 2011 Revised  October 2012 Published  December 2012

Arising from one-particle distribution functions of stationary dissipative plasmas, we consider a coupled elliptic system with singular data in the plane. The existence and uniqueness of solutions to the Dirichlet boundary value problem are proved. In addition, the structure of other solutions, including blow-up solutions, is also clarified.
Citation: Jann-Long Chern, Zhi-You Chen, Yong-Li Tang. Structure of solutions to a singular Liouville system arising from modeling dissipative stationary plasmas. Discrete and Continuous Dynamical Systems, 2013, 33 (6) : 2299-2318. doi: 10.3934/dcds.2013.33.2299
References:
[1]

W. H. Bennet, Magnetically self-focusing streams, Phys. Rev., 45 (1934), 890-897.

[2]

J.-L. Chern, Z.-Y. Chen and C.-S. Lin, Uniqueness of topological solutions and the structure of solutions for the Chern-Simons system with two Higgs particles, Comm. Math. Phys., 296 (2010), 323-351. doi: 10.1007/s00220-010-1021-z.

[3]

Z.-Y. Chen, J.-L. Chern and Y.-L. Tang, On the solutions to a Liouville-type system involving singularity, Calc. Var. Partial Differential Equations, 43 (2012), 57-81. doi: 10.1007/s00526-011-0403-1.

[4]

Z.-Y. Chen, J.-L. Chern, J. Shi and Y.-L. Tang, On the uniqueness and structure of solutions to a coupled elliptic system, J. Differential Equations, 249 (2010), 3419-3442. doi: 10.1016/j.jde.2010.09.001.

[5]

J.-L. Chern, Z.-Y. Chen, Y.-L. Tang and C.-S. Lin, Uniqueness and structure of solutions to the Dirichlet problem for an elliptic system, J. Differential Equations, 246 (2009), 3704-3714. doi: 10.1016/j.jde.2009.01.005.

[6]

S. Chanillo and M. K.-H. Kiessling, Conformally invariant systems of nonlinear PDE of Liouville type, Geom. Funct. Anal., 5 (1995), 924-947. doi: 10.1007/BF01902215.

[7]

S. Childress and J. K. Percus, Nonlinear aspects of Chemotaxis, Math. Biosci., 56 (1981), 217-237. doi: 10.1016/0025-5564(81)90055-9.

[8]

M. Chipot, I. Shafrir and G. Wolansky, On the solutions of Liouville systems, J. Differential Equations, 140 (1997), 59-105. doi: 10.1006/jdeq.1997.3316.

[9]

G. Dunne, "Self-dual Chern-Simons Theories," Lecture Notes in Physics, m36, Berlin: Springer-Verlag, 1995.

[10]

P. Debye and E. Huckel, Zur theorie der electrolyte, Phys. Zft, 24 (1923), 305-325.

[11]

J. Jost, C. S. Lin and G. Wang, Analytic aspects of the Toda system. II. Bubbling behavior and existence of solutions, Comm. Pure Appl. Math., 59 (2006), 526-558. doi: 10.1002/cpa.20099.

[12]

J. Jost and G. Wang, Classification of solutions of a Toda system in $\R^2$, Int. Math. Res. Not., (2002), 277-290. doi: 10.1155/S1073792802105022.

[13]

J. Jost and G. Wang, Analytic aspects of the Toda system. I. A Moser-Trudinger inequality, Comm. Pure Appl. Math., 54 (2001), 1289-1319. doi: 10.1002/cpa.10004.

[14]

M. K.-H. Kiessling, Symmetry results for finite-temperature, relativistic Thomas-Fermi equations, Comm. Math. Phys., 226 (2002), 607-626. doi: 10.1007/s002200200625.

[15]

M. K.-H. Kiessling and J. L. Lebowitz, Dissipative stationary Plasmas: Kinetic Modeling Bennet Pinch, and generalizations, Phys. Plasmas, 1 (1994), 1841-1849. doi: 10.1063/1.870639.

[16]

E. F. Keller and L. A. Segel, Traveling bands of Chemotactic Bacteria: A theoretical analysis, J. Theor. Biol., 30 (1971), 235-248.

[17]

C. Li, Local asymptotic symmetry of singular solutions to nonlinear elliptic equations, Invent. Math., 123 (1996), 221-231. doi: 10.1007/s002220050023.

[18]

C.-S. Lin and L. Zhang, Profile of bubbling solutions to a Liouville system, Ann. I. H. Poincaré-AN, 27 (2010), 117-143. doi: 10.1016/j.anihpc.2009.09.001.

[19]

M. S. Mock, Asymptotic behavior of solutions of transport equations for semiconductor devices, J. Math. Anal. Appl., 49 (1975), 215-225.

[20]

Y. Yang, "Solitons in Field Theory and Nonlinear Analysis," Springer-Verlag, 2001.

show all references

References:
[1]

W. H. Bennet, Magnetically self-focusing streams, Phys. Rev., 45 (1934), 890-897.

[2]

J.-L. Chern, Z.-Y. Chen and C.-S. Lin, Uniqueness of topological solutions and the structure of solutions for the Chern-Simons system with two Higgs particles, Comm. Math. Phys., 296 (2010), 323-351. doi: 10.1007/s00220-010-1021-z.

[3]

Z.-Y. Chen, J.-L. Chern and Y.-L. Tang, On the solutions to a Liouville-type system involving singularity, Calc. Var. Partial Differential Equations, 43 (2012), 57-81. doi: 10.1007/s00526-011-0403-1.

[4]

Z.-Y. Chen, J.-L. Chern, J. Shi and Y.-L. Tang, On the uniqueness and structure of solutions to a coupled elliptic system, J. Differential Equations, 249 (2010), 3419-3442. doi: 10.1016/j.jde.2010.09.001.

[5]

J.-L. Chern, Z.-Y. Chen, Y.-L. Tang and C.-S. Lin, Uniqueness and structure of solutions to the Dirichlet problem for an elliptic system, J. Differential Equations, 246 (2009), 3704-3714. doi: 10.1016/j.jde.2009.01.005.

[6]

S. Chanillo and M. K.-H. Kiessling, Conformally invariant systems of nonlinear PDE of Liouville type, Geom. Funct. Anal., 5 (1995), 924-947. doi: 10.1007/BF01902215.

[7]

S. Childress and J. K. Percus, Nonlinear aspects of Chemotaxis, Math. Biosci., 56 (1981), 217-237. doi: 10.1016/0025-5564(81)90055-9.

[8]

M. Chipot, I. Shafrir and G. Wolansky, On the solutions of Liouville systems, J. Differential Equations, 140 (1997), 59-105. doi: 10.1006/jdeq.1997.3316.

[9]

G. Dunne, "Self-dual Chern-Simons Theories," Lecture Notes in Physics, m36, Berlin: Springer-Verlag, 1995.

[10]

P. Debye and E. Huckel, Zur theorie der electrolyte, Phys. Zft, 24 (1923), 305-325.

[11]

J. Jost, C. S. Lin and G. Wang, Analytic aspects of the Toda system. II. Bubbling behavior and existence of solutions, Comm. Pure Appl. Math., 59 (2006), 526-558. doi: 10.1002/cpa.20099.

[12]

J. Jost and G. Wang, Classification of solutions of a Toda system in $\R^2$, Int. Math. Res. Not., (2002), 277-290. doi: 10.1155/S1073792802105022.

[13]

J. Jost and G. Wang, Analytic aspects of the Toda system. I. A Moser-Trudinger inequality, Comm. Pure Appl. Math., 54 (2001), 1289-1319. doi: 10.1002/cpa.10004.

[14]

M. K.-H. Kiessling, Symmetry results for finite-temperature, relativistic Thomas-Fermi equations, Comm. Math. Phys., 226 (2002), 607-626. doi: 10.1007/s002200200625.

[15]

M. K.-H. Kiessling and J. L. Lebowitz, Dissipative stationary Plasmas: Kinetic Modeling Bennet Pinch, and generalizations, Phys. Plasmas, 1 (1994), 1841-1849. doi: 10.1063/1.870639.

[16]

E. F. Keller and L. A. Segel, Traveling bands of Chemotactic Bacteria: A theoretical analysis, J. Theor. Biol., 30 (1971), 235-248.

[17]

C. Li, Local asymptotic symmetry of singular solutions to nonlinear elliptic equations, Invent. Math., 123 (1996), 221-231. doi: 10.1007/s002220050023.

[18]

C.-S. Lin and L. Zhang, Profile of bubbling solutions to a Liouville system, Ann. I. H. Poincaré-AN, 27 (2010), 117-143. doi: 10.1016/j.anihpc.2009.09.001.

[19]

M. S. Mock, Asymptotic behavior of solutions of transport equations for semiconductor devices, J. Math. Anal. Appl., 49 (1975), 215-225.

[20]

Y. Yang, "Solitons in Field Theory and Nonlinear Analysis," Springer-Verlag, 2001.

[1]

Yukio Kan-On. Structure on the set of radially symmetric positive stationary solutions for a competition-diffusion system. Conference Publications, 2013, 2013 (special) : 427-436. doi: 10.3934/proc.2013.2013.427

[2]

Olivier Goubet. Regularity of extremal solutions of a Liouville system. Discrete and Continuous Dynamical Systems - S, 2019, 12 (2) : 339-345. doi: 10.3934/dcdss.2019023

[3]

Hideo Kubo. Asymptotic behavior of solutions to semilinear wave equations with dissipative structure. Conference Publications, 2007, 2007 (Special) : 602-613. doi: 10.3934/proc.2007.2007.602

[4]

Masahiro Suzuki. Asymptotic stability of stationary solutions to the Euler-Poisson equations arising in plasma physics. Kinetic and Related Models, 2011, 4 (2) : 569-588. doi: 10.3934/krm.2011.4.569

[5]

Yukio Kan-On. Global bifurcation structure of stationary solutions for a Lotka-Volterra competition model. Discrete and Continuous Dynamical Systems, 2002, 8 (1) : 147-162. doi: 10.3934/dcds.2002.8.147

[6]

Jérôme Coville, Juan Dávila. Existence of radial stationary solutions for a system in combustion theory. Discrete and Continuous Dynamical Systems - B, 2011, 16 (3) : 739-766. doi: 10.3934/dcdsb.2011.16.739

[7]

Vincent Giovangigli, Lionel Matuszewski. Structure of entropies in dissipative multicomponent fluids. Kinetic and Related Models, 2013, 6 (2) : 373-406. doi: 10.3934/krm.2013.6.373

[8]

George J. Bautista, Ademir F. Pazoto. Decay of solutions for a dissipative higher-order Boussinesq system on a periodic domain. Communications on Pure and Applied Analysis, 2020, 19 (2) : 747-769. doi: 10.3934/cpaa.2020035

[9]

Eduard Feireisl, Antonin Novotny, Yongzhong Sun. Dissipative solutions and the incompressible inviscid limits of the compressible magnetohydrodynamic system in unbounded domains. Discrete and Continuous Dynamical Systems, 2014, 34 (1) : 121-143. doi: 10.3934/dcds.2014.34.121

[10]

Hatem Hajlaoui, Abdellaziz Harrabi, Foued Mtiri. Liouville theorems for stable solutions of the weighted Lane-Emden system. Discrete and Continuous Dynamical Systems, 2017, 37 (1) : 265-279. doi: 10.3934/dcds.2017011

[11]

Foued Mtiri. Liouville type theorems for stable solutions of elliptic system involving the Grushin operator. Communications on Pure and Applied Analysis, 2022, 21 (2) : 541-553. doi: 10.3934/cpaa.2021187

[12]

Yukio Kan-On. Bifurcation structures of positive stationary solutions for a Lotka-Volterra competition model with diffusion II: Global structure. Discrete and Continuous Dynamical Systems, 2006, 14 (1) : 135-148. doi: 10.3934/dcds.2006.14.135

[13]

Yulia O. Belyaeva, Björn Gebhard, Alexander L. Skubachevskii. A general way to confined stationary Vlasov-Poisson plasma configurations. Kinetic and Related Models, 2021, 14 (2) : 257-282. doi: 10.3934/krm.2021004

[14]

Luca Battaglia. A general existence result for stationary solutions to the Keller-Segel system. Discrete and Continuous Dynamical Systems, 2019, 39 (2) : 905-926. doi: 10.3934/dcds.2019038

[15]

M. Grasselli, Hana Petzeltová, Giulio Schimperna. Convergence to stationary solutions for a parabolic-hyperbolic phase-field system. Communications on Pure and Applied Analysis, 2006, 5 (4) : 827-838. doi: 10.3934/cpaa.2006.5.827

[16]

Francesco Paparella, Alessandro Portaluri. Geometry of stationary solutions for a system of vortex filaments: A dynamical approach. Discrete and Continuous Dynamical Systems, 2013, 33 (7) : 3011-3042. doi: 10.3934/dcds.2013.33.3011

[17]

Juan Dávila, Olivier Goubet. Partial regularity for a Liouville system. Discrete and Continuous Dynamical Systems, 2014, 34 (6) : 2495-2503. doi: 10.3934/dcds.2014.34.2495

[18]

Jean-Jérôme Casanova. Existence of time-periodic strong solutions to a fluid–structure system. Discrete and Continuous Dynamical Systems, 2019, 39 (6) : 3291-3313. doi: 10.3934/dcds.2019136

[19]

Sami Baraket, Soumaya Sâanouni, Nihed Trabelsi. Singular limit solutions for a 2-dimensional semilinear elliptic system of Liouville type in some general case. Discrete and Continuous Dynamical Systems, 2020, 40 (2) : 1013-1063. doi: 10.3934/dcds.2020069

[20]

Dariusz Idczak, Rafał Kamocki. Existence of optimal solutions to lagrange problem for a fractional nonlinear control system with riemann-liouville derivative. Mathematical Control and Related Fields, 2017, 7 (3) : 449-464. doi: 10.3934/mcrf.2017016

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (62)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]